Alert archive / Indiana / Storm Warnings in 2009
Storm Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Dec 8, 2009, 10:15 PM EST. It took effect at Dec 9, 2009, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 10:15 PM EST (03:15 UTC)
- In effect from
- Dec 9, 2009, 9:00 AM EST
- Expired
- Dec 9, 2009, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
377 WHUS73 KIWX 090315 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EST TUE DEC 8 2009 LMZ043-046-091115- /O.EXT.KIWX.GL.W.0021.000000T0000Z-091209T1400Z/ /O.NEW.KIWX.SR.W.0003.091209T1400Z-091210T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EST TUE DEC 8 2009 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM EST WEDNESDAY. GALE FORCE WINDS WILL OCCUR TONIGHT AS A SURFACE LOW INTENSIFIES RAPIDLY. WINDS WILL INCREASED EVEN HIGHER BEHIND A VERY STRONG COLD FRONT WEDNESDAY...SHIFTING TO THE WEST. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME WEDNESDAY EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JC
4 follow-up statements
877 WHUS73 KIWX 090919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST WED DEC 9 2009 LMZ043-046-091730- /O.CON.KIWX.GL.W.0021.000000T0000Z-091209T1400Z/ /O.CON.KIWX.SR.W.0003.091209T1400Z-091210T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. GALE FORCE WINDS WILL CONTINUE AS A SURFACE LOW INTENSIFIES RAPIDLY. WINDS WILL INCREASED EVEN HIGHER BEHIND A VERY STRONG COLD FRONT THIS MORNING...SHIFTING TO THE WEST. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME WEDNESDAY EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JC
539 WHUS73 KIWX 091425 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST WED DEC 9 2009 LMZ043-046-091730- /O.CON.KIWX.GL.W.0021.000000T0000Z-091209T1400Z/ /O.CON.KIWX.SR.W.0003.091209T1400Z-091210T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. GALE FORCE WINDS WILL CONTINUE AS A SURFACE LOW INTENSIFIES RAPIDLY. WINDS WILL INCREASE EVEN HIGHER BEHIND A VERY STRONG COLD FRONT THIS MORNING...SHIFTING TO THE WEST. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME WEDNESDAY EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JC
547 WHUS73 KIWX 091535 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EST WED DEC 9 2009 LMZ043-046-092345- /O.CON.KIWX.SR.W.0003.000000T0000Z-091210T0000Z/ /O.NEW.KIWX.GL.W.0022.091210T0000Z-091211T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EST WED DEC 9 2009 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... GALE FORCE WINDS WILL CONTINUE AS A SURFACE LOW INTENSIFIES RAPIDLY. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME WEDNESDAY EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
308 WHUS73 KIWX 092018 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 318 PM EST WED DEC 9 2009 LMZ043-046-100430- /O.CON.KIWX.SR.W.0003.000000T0000Z-091210T0000Z/ /O.CON.KIWX.GL.W.0022.091210T0000Z-091211T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 318 PM EST WED DEC 9 2009 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... GALE FORCE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING AS DEEP LOW PRESSURE MOVES ACROSS NORTHERN LOWER MICHIGAN. SUSTAINED WINDS OF 35 TO 40 KNOTS ARE EXPECTED WITH GUSTS TO 55 KNOTS. WINDS WILL DIMINISH SOME LATE THIS EVENING...BUT STILL REMAIN AT GALE FORCE. GALES ARE EXPECTED TO PERSIST THROUGH THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Dec 8, 7:38 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 8, 7:38 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EST TUE DEC 8 2009
.AVIATION...
MIX BAG OF PRECIPITATION BEING REPORTED ACROSS THE AREA THIS
EVENING AND CAUSING PROBLEMS AT PRACTICALLY EVERY TERMINAL. MVFR
CONDITIONS EXPECTED THROUGH THE TAF PD WITH BRIEF PERIODS OF IFR
POSSIBLE...WHICH IS ALREADY BEING REPORTED AT KSBN AND HAVE
COVERED THIS WITH A TEMPO GROUP. SURGE OF WARMER AIR IS TAKING
LONGER THAT ORIGINALLY THOUGHT TO MOVE UP FROM THE SOUTH AND WEST
SO HELD ON TO A MIX OF RASNPL UNTIL 06/08Z AT KFWA/KSBN
RESPECTIVELY. LOOK FOR THE COLD FRONT TO MOVE THROUGH WEDNESDAY
MORNING AFTER 12Z WHICH WILL CHANGE ANY PRECIPITATION OVER TO
SNOW BY LATE MORNING/EARLY AFTERNOON.
EXPECT WINDS TO INCREASE OVER THE NEXT SEVERAL HOURS
OF UPWARDS OF 15-20KTS WITH GUSTS UP TO 35KTS AND EVEN STRONGER
TOWARDS THE END OF THE TAF PERIOD.
ANY SNOW THAT DOES FALL AND ACCUMULATES ON WEDNESDAY, MAINLY AT THE KSBN/KBEH
TERMINALS, WILL SEE BLOWING SNOW AND VISBYS DROP. HAVE STARTED
TRENDING THIS AT THE END OF THE TAF PD BUT WILL NEED TO BE MONITORED
WITH LATER TAF ISSUANCES.
&&
.PREV DISCUSSION... /ISSUED 252 PM EST TUE DEC 8 2009/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
DEEP TROUGH AND ASSOCIATED POWERHOUSE 150 KT PLUS UPR JET NOW JUST
EJECTING INTO THE CENTRAL HIGH PLAINS WILL PIVOT NEWD INTO THE MID MS
VALLEY TONIGHT WHILE TAKING ON A NEGATIVE TILT. 12 HR 7-5H HEIGHT
FALLS OF NEARLY 20 DAM ACROSS THE CENTRAL PLAINS/MID MS VALLEY...AND
IMPRESSIVE 5-3H Q-VECTOR CONV/DPVA WILL YIELD A ROBUST LOW LVL
RESPONSE...WITH THETA-E ADV WITHIN 40-50KT CROSS ISOBARIC ISENTROPIC
FLOW. PRECIP SHIELD ASSOCIATED WITH THIS WILL MOVE INTO THE FA FROM
SW TO NE EARLY THIS EVE...WITH THE SYSTEM DRY SLOT POISED TO SLIDE
IN BY LATE TONIGHT. 12Z GUIDANCE REMAINED RELATIVELY CONSISTENT IN
TRACKING THE SFC LOW TO NEAR CHICAGO BY 12Z WED AND INTO NRN LOWER
MI BY WED AFTN...WITH THE 7H LOW NW OF THAT. THIS TRACK IS OBVIOUSLY
NOT A GOOD TRACK FOR HEAVY SNOW LOCALLY. HOWEVER...THERMAL PROFILES
LOOK INITIALLY FAVORABLE FOR A BRIEF BURST OF SNOW/SLEET LATE THIS
AFTN AND EVE MAINLY NORTH OF HIGHWAY 30. MAYBE AN INCH OR TWO AT
MOST NORTH OF ROUTE 6. THE SNOW/SLEET WITH THE INITIAL OMEGA SURGE
WILL CHANGE OVER TO ALL RAIN THIS EVE AS WARM AIR SURGES NWD ON THE
EASTERN FLANK OF THE RAPIDLY DEEPENING MID LATITUDE CYCLONE. AREAS
SOUTH OF HIGHWAY 30 WILL SEE MAINLY RAIN LATE THIS AFTN/EVE...WITH
SOME SLEET POSSIBLE LATE THIS AFTN PER UPSTREAM OBS. DRY SLOT WITH
LOW CLOUDS/DRIZZLE WILL SETTLE IN LATE TONIGHT INTO THE FIRST PART
OF WED MORNING AS THE CYCLONE WRAPS UP WEST OF HERE.
STRONG CDFNT WILL TRANSLATE THROUGH WED MORNING...WITH STAUNCH CAA
AND STRONG WINDS IN ITS WAKE LATE WED MORNING INTO WED AFTN/EVE. SFC
LOW WILL DEEPEN TO AROUND 975MB IN NRN LOWER MI PER LATEST MODEL
SOLUTIONS. RESULTANT SFC PRESSURE GRADIENT...ISOLLABARIC
COUPLET...AND NAM BUFKIT MOMENTUM PROGS SUGGEST WIND GUSTS NEAR 50
MPH WILL BE POSSIBLE WED/WED EVE. NAM INDICATING THAT A HIGH WIND
WARNING MAY BE NEEDED WITH 50 KNOT WINDS AT 92H. CURRENT THINKING IS
THAT MIXING THIS TO THE SFC MAY BE TOUGH GIVEN THE PROGGED LOW LVL
SHEAR. WILL COVER WITH A WIND ADVISORY FOR NOW. OTHER CONCERN IS
SNOW/BLOWING SNOW CHANCES IN FAR NC IN AND SW LOWER MI WED AFTN INTO
WED NIGHT. WEAKENING DEFORMATION AXIS/SYNOPTIC SUPPORT WILL ROTATE
THROUGH THE NW WED AFTN. THIS SYNOPTIC MOISTURE COMBINED WITH
INCREASING LAKE INSTABILITY PER CAA WILL LIKELY BE ENOUGH TO PRODUCE
SCT/NUM SNOW SHOWERS. HOWEVER...ACCUMULATIONS IN THE FAR NW SHOULD
NOT BE MORE THAN AN INCH OR TWO WED AFTN GIVEN BNDRY LAYER WESTERLY
FLOW OF 40-50 KNOTS LIMITING PARCEL RESIDENCE TIME. SRN/EASTERN
PORTIONS OF THE FA WILL LIKELY SEE LINGERING SHRAS CHANGE OVER TO A
FEW SNOW SHOWERS/FLURRIES ON WED. WESTERLY FLOW WILL DISSIPATE A BIT
BY WED NIGHT WITH ANY SYNOPTIC SUPPORT SHIFTING OFF TO THE NE.
LIGHTER WESTERLY FLOW AND DELTA T/S IN UPPER TEENS WITH LAKE INDUCED
EQUILIBRIUM LVLS INCREASING TO BTW 8-10 KFT SHOULD RESULT IN SOME
ORGANIZATION TO THE SNOW ACROSS THE FAR NORTH...ESPECIALLY NRN
CASS/BERRIEN COUNTIES IN MI. AN ADDITIONAL COUPLE OF INCHES OF SNOW
WILL BE POSSIBLE HERE WED NIGHT...WITH MOST LOCATIONS RECEIVING
LITTLE IF ANY SNOW ACCUMULATION OUTSIDE OF BERRIEN/CASS AND MAYBE ST
JOE COUNTIES IN MI. WILL PROBABLY NEED SOME TYPE OF HEADLINE UP IN
THESE COUNTIES FOR WED AFTN/NIGHT/THU GIVEN THE POTENTIAL FOR
BLOWING SNOW AND ACCUMULATIONS OF 2-5 INCHES. HELD OFF ON ANY
HEADLINE FOR NOW.
LONG TERM...
STRONG SYSTEM WILL HAVE EXITED THE REGION BY THE BEGINNING OF LONG
TERM WITH VERY COLD AIR FOLLOWING IN ITS WAKE. H85 TEMPS FALL
QUICKLY TO -20C 12Z THU...RESULTING IN HIGHS ACROSS THE CWA WHICH
MAY PEAK BELOW 20 IN MOST LOCATIONS AS HANDLED BY A BLEND OF MET
GUIDANCE...WHICH COOLED THIS CYCLE...WITH WARMER MAV. WITH WINDS
STILL 15-20MPH THIS WILL MAKE FOR A VERY UNCOMFORTABLE DAY DROPPING WIND
CHILL READINGS NEAR ZERO. THURSDAY NIGHT WILL BE THE COLDEST...AND
EVEN STEADY GRADIENT WINDS WORKING AGAINST RADIATIONAL COOLING
OVERNIGHT LOWS WILL SETTLE NEAR 10 WITH SOME LOCATIONS FALLING TO
SINGLE DIGITS.
WITH COLD AIR AND WESTERLY WINDS...LAKE EFFECT WILL GEAR UP AND LAST
THROUGH FRIDAY NIGHT AS WINDS REMAIN WEST TO WSW AND DELTA T/S STAY
NEAR 20C THROUGH THURSDAY EVENING...AND 15C BY FRIDAY EVENING BEYOND
WHICH WARMING TEMPS AND BACKING WINDS SHUT THINGS DOWN. GIVEN WIND
DIRECTION MAIN IMPACT WILL ONCE AGAIN BE LIMITED TO MICHIGAN
COUNTIES. EQL LEVELS ARE JUST ABOVE GROWTH ZONE BUT AMOUNTS MAY BE
STUNTED INITIALLY BY DRY AIR AND BRISK WIND SPEEDS KEEPING MODE
MULTICELLULAR THROUGH THURSDAY NIGHT.
FLOW BECOMES MORE ZONAL THROUGH THE WEEKEND WITH TEMPS MODERATING
BACK TO LOW 30S FOR HIGHS. BEYOND THIS...MODEL AGREEMENT BECOMES
QUITE POOR AS UPPER FLOW OVER CANADA IS HANDLED VERY DIFFERENTLY.
AN ARGUMENT COULD BE MADE TO PULL SATURDAY POPS WITH NO SUPPORT FROM
THE 12Z ECMWF...BUT WILL LET THEM RIDE GIVEN 12Z GFS AND ENSEMBLE
STILL SHOWING WEAK LOWER/MID LEVEL WAVE. KEPT POPS DRY BEYOND THIS
AS CONFIDENCE IN ANY SOLN IS VERY LOW AS MODELS ATTEMPT TO RETURN
EASTERN TROUGH BUT DISAGREE ON EVOLUTION OF UPPER PATTERN AND
PLACEMENT OF WAVES WITHIN FLOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST
/MIDNIGHT CST/ THURSDAY FOR INZ003>009-012>018-020-022>027-
032>034.
WINTER WEATHER ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ WEDNESDAY
FOR INZ003>009-012>018.
MI...WIND ADVISORY FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
MIZ077>081.
WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR MIZ077>081.
OH...WIND ADVISORY FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
OHZ001-002-004-005-015-016-024-025.
WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR OHZ001-002-
004-005-015.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY FOR
LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LUDINGTON
AVIATION...WEISSERHazardous weather outlook, Dec 8, 8:42 AM EST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 842 AM EST TUE DEC 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091245- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 842 AM EST TUE DEC 8 2009 /742 AM CST TUE DEC 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP ACROSS THE AREA FROM WEST TO EAST LATE THIS MORNING INTO EARLY AFTERNOON. A PERIOD OF MODERATE SNOW IS POSSIBLE ALONG AND NORTH OF A WINIMAC TO PAUDLING LINE LATE THIS AFTERNOON INTO EARLY EVENING BEFORE THE RAIN BEGINS TO CHANGE TO RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLAST ACROSS THE AREA WEDNESDAY MORNING WITH VERY WINDY CONDITIONS DEVELOPING AND SHARPLY COLDER TEMPERATURES EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091245- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 842 AM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHEAST GALES TO 35 KNOTS WILL DEVELOP THIS EVENING...CREATING LARGE WAVES AND POSING A RISK FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST TO SOUTHWEST GALES TO 45 KNOTS WILL CONTINUE THROUGH THURSDAY EVENING WITH STORM FORCE WINDS POSSIBLE WEDNESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Dec 8, 8:14 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0813 PM SLEET SOUTH BEND 41.68N 86.25W
12/08/2009 E0.0 INCH ST. JOSEPH IN LAW ENFORCEMENT
A FEW ACCIDENTS AND UNKNOWN PRECIPITATION BEING
REPORTED.
&&
EVENT NUMBER IWX0900115
SAWLocal storm report, Dec 8, 8:15 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0814 PM SLEET PLYMOUTH 41.34N 86.31W
12/08/2009 E0.0 INCH MARSHALL IN LAW ENFORCEMENT
ROADS ARE SLICK. UNKNOWN PRECIPITATION. FEW ACCIDENTS
HAVE BEEN REPORTED.
&&
EVENT NUMBER IWX0900116
SAWLocal storm report, Dec 8, 8:21 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0819 PM SLEET ELKHART 41.68N 85.98W
12/08/2009 E0.0 INCH ELKHART IN LAW ENFORCEMENT
A FEW CARS ROLLED OVER...ONE HIT A POLE AND OTHER
SLIDE-OFFS REPORTED. ROADS ARE SNOW AND SLEET COVERED.
UNKNOWN AMOUNT OF PRECIPITATION.
&&
EVENT NUMBER IWX0900117
SAWLocal storm report, Dec 8, 8:26 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0824 PM SLEET 2 SSW WARSAW 41.21N 85.87W
12/08/2009 E0.0 INCH KOSCIUSKO IN NWS EMPLOYEE
US 30 ICE COVERED AND ROADS ARE SLICK. MANY SLIDE-OFFS.
A MIX OF PRECIPIATION FALLING AT THIS TIME.
&&
EVENT NUMBER IWX0900118
SAWLocal storm report, Dec 8, 8:28 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0828 PM SLEET DECATUR 40.83N 84.93W
12/08/2009 E0.0 INCH ADAMS IN LAW ENFORCEMENT
ONE ACCIDENT IN TOWN. PRIMARILY SNOW TRANSITIONING
CURRENTLY TO SLEET. AMOUNT OF PRECIPITATION UNKNOWN.
&&
EVENT NUMBER IWX0900119
SAWLocal storm report, Dec 8, 9:46 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EST TUE DEC 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0944 PM SNOW HILLSDALE 41.92N 84.63W
12/08/2009 M2.5 INCH HILLSDALE MI EMERGENCY MNGR
A FEW CAR ACCIDENTS...ONE ROLL OVER...ROADS COVERED AND
SLICK.
&&
EVENT NUMBER IWX0900120
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 10:24 PM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Dec 9, 4:52 AM EST | Winter Weather Advisory | IWX | Elkhart | 16 hr |
| Dec 9, 10:35 AM EST | Gale Warning | IWX | 42 hr | |
| Dec 9, 6:15 PM EST | Winter Storm Warning | IWX | Cass, Saint Joseph | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.